Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 16, NWS Shreveport, LA

June 6, 2001Red River Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 6, 2001, 10:23 PM CDT for Red River Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 6, 2001, 10:23 PM CDT (03:23 UTC)
Expired
Jun 7, 2001, 1:30 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Red River Parish, LA

The radar

The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 070327
FFWSHV
LAC081-070630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RED RIVER PARISH IN NORTHWEST LOUISIANA

* UNTIL 130 AM CDT

* AT 1023 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED VERY HEAVY RAIN OVER MUCH OF RED RIVER PARISH...FROM 
COUSHATTA...TO MARTIN...AND HALL SUMMIT.  DOPPLER RADAR ESTIMATED 
RAINFALL RATES NEAR 2 INCHES PER HOUR.  THESE THUNDERSTORMS WERE 
MOVING TO THE NORTH NEAR 25 MPH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  RED RIVER PARISH IN NORTHWEST LOUISIANA
UNTIL 130 AM CDT.

LAT...LON 3223 9354 3191 9334 3198 9324 3198 9314
          3222 9323

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:00 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 6, 9:00 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT WED JUN 6 2001

WITH REMAINS OF TROPICAL STORM ALLISON REMAINING OVER EAST TEXAS
AND AFFECTING THE FOUR STATE REGION INTO LATE WEEK...THE POTENTIAL
FOR FLASH FLOOD CONTINUES. WILL UPDATE THE PREVIOUS ZONES TO MAKE A
FEW MINOR CHANGES. HEAVY RAINFALL WILL CONTINUE OVER PARTS OF THE
FORECAST AREA ESPECIALLY THE EAST TEXAS AND NORTHWEST LOUISIANA
PORTION OF THE WATCH. RAIN AND THUNDERSTORMS CONTINUED TO DEVELOP
AND SPREAD OVER THE SAME REGION AND WILL THROUGH THE NIGHT.
CENTER OF THE LOW PRESSURE AREA LOOKED TO BE BETWEEN NACOGDOCHES AND
TYLER TEXAS WITH A SLOW NORTH MOVEMENT. MODELS INDICATED THAT THE
SYSTEM WILL SHIFT AROUND OVER EAST TEXAS AND CONTINUE TO PROVIDE A
MOIST TROPICAL FETCH OF GULF AIR WITH PRECIPITABLE WATER VALUES
NEAR 2 INCHES.

06

PREVIOUS NUMBERS...

SHV 71/86/72/88/70 87653
MLU 70/84/71/88/71 88654
TXK 69D/82/70/87/68 77643
TYR 70/84/70/88/69 77643
LFK 72/82/71/88/71 88643

.SHV...FLASH FLOOD WATCH TONIGHT FOR NW LA AND E TX.
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:08 AM CDTFlash Flood WarningSHVNatchitoches, Red River, Sabine6 hr

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.